Texas, 2005

Damaging Wind in Texas, July 14, 2005

July 14, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 14, 2:40 PM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 14, 2:40 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CDT THU JUL 14 2005

.DISCUSSION...

DIFFICULT FORECAST IN THE SHORT TERM...BUT IT APPEARS AS MUCH OF THE REGION
WILL SEE THE BEST CHANCE OF RAIN THAN HAS BEEN SEEN IN A LONG TIME...WHICH
WILL HELP ALLEVIATE THE ONGOING DROUGHT CONDITIONS.  SCATTERED CONVECTION IS
FIRING...MAINLY OVER AREAS NOT COVERED BY THE CIRRUS CANOPY FROM THE LOWER
E TX AND CENTRAL/SOUTH LA STORMS FROM THIS MORNING/AFTERNOON.  HOWEVER...NOW
SEEING AN OUTFLOW BOUNDARY WORK N ACROSS NORTHCENTRAL LA WHERE UPPER LEVEL
DIVERGENCE IS INCREASING OUT AHEAD OF BROAD LOW/SHEAR AXIS SINKING S ACROSS
NORTHCENTRAL TX.  WEAK SURFACE TROUGH REMAINS IN PLACE ACROSS SW AR/SE OK AND
NE TX...WHICH HAS HELPED FOCUS SCATTERED CONVECTION WITH THE HEATING.  GIVEN
CURRENT HIGH PW/S FROM 1.75- >=2 IN PLACE...AND VERY WEAK DEEP LAYER
SHEAR...BELIEVE MOS MAY BE OVERDOING POPS A BIT...AS IT ADVERTISES
HIGH CHANCE TO LIKELY POPS THROUGH THE NEXT 4 PERIODS.  WILL REMAIN A TAD
CONSERVATIVE BASED ON PAST EXPERIENCE/WHAT HAS HAPPENED THE LAST FEW DAYS
WITH THE REMNANTS OF DENNIS...AS SYNOPTIC FORCING STILL REMAINS WEAK...AND
ADDITIONAL FORCING NEEDED WOULD BE REQUIRED ON THE MESOSCALE.  RICH S/SW MOIST
FLOW WILL SET UP LATER TONIGHT AS BROAD LOW SINKS FARTHER S...PROGS ARE EVEN
HINTING AT A WEEK 15-20 KT LLJ SETTING UP OVER E TX TONIGHT NEAR THE WEAK
SURFACE TROUGH...WITH ADDITIONAL SHORTWAVES ROTATING E.  WILL KEEP HIGH CHANCE
POPS WITH HEAVY RAIN WORDING GOING FOR E TX AND SOUTHERN N LA
TONIGHT...ALTHOUGH CONFIDENCE REMAINS SO-SO AS MODELS HAVE HAD A HARD TIME
PINPOINTING CONVECTION.  HOWEVER...BELIEVE THAT INCREASING S FLOW WILL TAP THE
EVEN RICHER 2+ PW AIR N OVER THE FORECAST AREA S OF THE SHEAR AXIS...THUS
HAVE RAISED POPS TO LIKELY FOR THE SOUTHERN ZONES AND MENTIONED HEAVY RAIN.
WILL CONTINUE RELATIVELY HIGH CHANCE POPS FOR SATURDAY AS WELL...ALTHOUGH
THE SURFACE TROUGH SHOULD WASH OUT BY THEN...BUT THE SHEAR AXIS WILL BEGIN TO
SLOWLY SHIFT NW SATURDAY AND SATURDAY NIGHT IN RESPONSE TO THE BUILDING
BERMUDA RIDGE OVER THE N GULF/GULF COAST STATES.  WILL KEEP LOW CHANCE POPS
GOING FOR SUNDAY FOR MAINLY DIURNAL CONVECTION...BEFORE THE RIDGE SETS UP
SHOP AND REMAINS IN PLACE ACROSS MUCH OF THE GULF STATES THROUGH THE WEEK.

AS FOR EMILY...CURRENT NHC FORECASTS/GFS CONTINUES HER ON A WESTWARD TRACK
INTO THE YUCATAN SOMETIME MONDAY.  IT REMAINS POSSIBLE THAT DISTURBANCES
ASSOCIATED WITH EMILY COULD ENHANCE A WEAK SEABREEZE EARLY NEXT WEEK...WHICH
COULD AFFECT THE SOUTHERN SECTIONS OF THE AREA.  WILL LEAVE SLIGHT CHANCE POPS
GOING FOR THESE AREAS...AND KEEP THE REMAINDER OF THE REGION DRY AS STRONG
SUBSIDENCE SHOULD LIMIT THE NORTHWARD PROGRESSION OF ANY ACTIVITY.
UNFORTUNATELY...THOSE THAT DON/T GET RAINFALL THE NEXT 48-72 HRS WON/T GET
MUCH/ANY RELIEF FOR MUCH OF NEXT WEEK...AS TEMPS REMAIN JUST ABOVE THE CLIMO
NORMS THROUGH THE PERIOD.

PRELIMS ARE NEXT...

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  91  73  91 /  40  50  40  50
MLU  74  89  74  89 /  50  60  40  50
DEQ  71  93  71  92 /  30  40  30  40
TXK  74  92  74  91 /  30  50  40  50
ELD  72  90  72  89 /  30  50  40  50
TYR  74  92  74  92 /  40  50  40  50
GGG  73  92  73  91 /  40  50  40  50
LFK  73  90  73  89 /  50  60  50  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

15
Hazardous weather outlook, Jul 14, 11:00 AM CST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUL 14 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUL 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING OVER THE ENTIRE REGION...ASSOCIATED WITH A WEAK TROUGH OF LOW
PRESSURE EXTENDING FROM CENTRAL ARKANSAS INTO NORTHCENTRAL TEXAS...
AND UPPER LEVEL DISTURBANCES ROTATING SOUTHEAST OVER THE AREA. AMPLE
MOISTURE AND DAYTIME HEATING IN PLACE THIS AFTERNOON WILL CREATE AN
UNSTABLE ATMOSPHERE...WHICH WILL YIELD SCATTERED SHOWERS AND
THUNDERSTORMS...MORE NUMEROUS OVER LOWER EAST TEXAS AND THE SOUTHERN
SECTIONS OF NORTHCENTRAL LOUISIANA. ALTHOUGH NO ORGANIZED SEVERE
WEATHER IS EXPECTED...A FEW OF THE STORMS WHICH DEVELOP COULD BRIEFLY
BECOME SEVERE...PRODUCING DAMAGING WINDS AND FREQUENT LIGHTNING. IN
ADDITION...THESE STORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE
OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...WHICH
MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY OVER LOWER EAST TEXAS
AND THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP FRIDAY AND SATURDAY...MAINLY IN THE AFTERNOON AND
EVENING. ISOLATED STORMS COULD BRIEFLY BECOME SEVERE...PRODUCING
DAMAGING WINDS AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE THROUGH THE FIRST HALF OF THE WEEKEND AS WELL...
BEFORE RAIN CHANCES BEGIN TO TAPER OFF SUNDAY AND THE FIRST PART
OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

15

In the hours before

Local storm report, Jul 14, 3:12 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
412 PM CDT THU JUL 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     LONGVIEW                32.52N 94.76W
07/12/2005                   GREGG              TX   LAW ENFORCEMENT

            TREES BLOWN DOWN.

0520 PM     TSTM WND DMG     LONGVIEW                32.52N 94.76W
07/12/2005                   GREGG              TX   LAW ENFORCEMENT

            ROOF OF MANUFACTURING PLANT DAMAGED.

&&

02
Local storm report, Jul 14, 3:44 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 PM CDT THU JUL 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     PINELAND                31.25N 93.97W
07/13/2005                   SABINE             TX   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN THE COMMUNITY OF PINELAND AND THE
            SURROUNDING AREAS. TREES ALSO DOWN ON POWER LINES ALONG
            HIGHWAY 96 SOUTH OF PINELAND NEAR THE COMMUNITY OF
            BROOKELAND.

&&

15

The radar

The Shreveport radar (KSHV), 92 km away, was scanning. The volume nearest the first event began at 22:55 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Upshur

When
July 14, 4:54 PM CST
Where
Upshur County, 10 mi E of Gilmer
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.733, -94.767

Trees were downed on FM 1972 near Larksper.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481864.